Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 138, NWS North Platte, NE

June 21, 2006Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2006, 1:52 AM MDT for Sheridan County, Nebraska. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2006, 1:52 AM MDT (07:52 UTC)
Expired
Jun 21, 2006, 2:45 AM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 149 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 2:00 AM MDTHAIL 115 N Rushville, NENICKEL TO QUARTER HAIL FELL BETWEEN 300-330 AM CDT.
Jun 21, 2:25 AM MDTHAIL 1.7516 Nw Rushville, NEHAIL UP TO GOLFBALL SIZE. 3 INCH LARGE HOLE IN GUTTERS. 200 ACRES OF CORN AND WHEAT DESTROYED.
Jun 21, 2:30 AM MDTHAIL 0.7518 N Hay Springs, NEPENNY TO LARGE MARBLE SIZE HAIL FOR A FEW MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 7.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2513 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 210751
SVRLBF
NEC161-210845-
/O.NEW.KLBF.SV.W.0138.060621T0752Z-060621T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
152 AM MDT WED JUN 21 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 245 AM MDT

* AT 148 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHWEST OF METACALF STATE WILDLIFE MANAGEMENT AREA...OR
  ABOUT 11 MILES NORTHEAST OF CHADRON...AND MOVING SOUTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  METACALF STATE WILDLIFE MANAGEMENT AREA AND 9 MILES SOUTHWEST OF
  INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD BY 205 AM MDT...
  7 MILES SOUTHWEST OF INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD
  AND 9 MILES NORTHEAST OF INTERSECTION OF BEAVER CREEK ROAD AND
  WHITE CLAY CREEK ROAD BY 210 AM MDT...
  RUSHVILLE BY 225 AM MDT...
  CLINTON BY 230 AM MDT...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD AND 7 MILES SOUTHWEST OF
  GORDON BY 240 AM MDT...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 245 AM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4299 10277 4258 10276 4249 10207 4298 10210

$$

KAR
3 follow-up statements
000 
WWUS53 KLBF 210810
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
309 AM CDT WED JUN 21 2006

NEC161-210845-
/O.CON.KLBF.SV.W.0138.000000T0000Z-060621T0845Z/
SHERIDAN NE-
209 AM MDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM MDT
FOR NORTHERN SHERIDAN COUNTY...

AT 205 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF METACALF STATE WILDLIFE MANAGEMENT
AREA...OR ABOUT 11 MILES SOUTHWEST OF PINE RIDGE...MOVING SOUTHEAST 
AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  METACALF STATE WILDLIFE MANAGEMENT AREA BY 215 AM MDT...
  HIGHWAY 87 MILE MARKER 70...INTERSECTION OF HIGHWAY 87 AND LARABEE
  ROAD AND 6 MILES SOUTH OF INTERSECTION OF HIGHWAY 87 AND CRAVEN
  CREEK ROAD BY 220 AM MDT...
  HIGHWAY 87 MILE MARKER 60 BY 235 AM MDT...
  9 MILES NORTH OF RUSHVILLE BY 240 AM MDT...
  CLINTON...7 MILES WEST OF GORDON...9 MILES SOUTHWEST OF HIGHWAY 27
  MILE MARKER 230 AND 9 MILES NORTHWEST OF INTERSECTION OF HIGHWAY 27
  AND MILLS ROAD BY 245 AM MDT...

LAT...LON 4299 10277 4258 10276 4249 10207 4298 10210

$$

KAR
000 
WWUS53 KLBF 210827
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CDT WED JUN 21 2006

NEC161-210845-
/O.CON.KLBF.SV.W.0138.000000T0000Z-060621T0845Z/
SHERIDAN NE-
226 AM MDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM MDT
FOR NORTHERN SHERIDAN COUNTY...

AT 222 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 87 MILE MARKER 70...OR ABOUT 10 MILES SOUTH OF
PINE RIDGE...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 87 MILE MARKER 60 BY 235 AM MDT...
  9 MILES NORTH OF RUSHVILLE BY 240 AM MDT...
  CLINTON...7 MILES WEST OF GORDON...9 MILES SOUTHWEST OF HIGHWAY 27
  MILE MARKER 230 AND 9 MILES NORTHWEST OF INTERSECTION OF HIGHWAY 27
  AND MILLS ROAD BY 245 AM MDT...

LAT...LON 4299 10277 4258 10276 4249 10207 4298 10210

$$

KAR
000 
WWUS53 KLBF 210845
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 AM CDT WED JUN 21 2006

NEC161-210854-
/O.EXP.KLBF.SV.W.0138.000000T0000Z-060621T0845Z/
SHERIDAN NE-
244 AM MDT WED JUN 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY
EXPIRES AT 245 AM MDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED. BRIEF 
HEAVY RAIN WILL STILL OCCUR IN NORTHEAST SHERIDAN COUNTY AND EVEN 
SOME SMALL HAIL IS POSSIBLE. 

LAT...LON 4299 10277 4258 10276 4249 10207 4298 10210

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:45 AM MDT, 7 minutes earlier.

Area forecast discussion, Jun 21, 1:45 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
245 AM CDT WED JUN 21 2006

.SHORT TERM...
FIRST SHOT AT CONVECTION TODAY WILL BE DUE TO H3 JET DYNAMICS IN
TANDEM WITH COOLING H7 TEMPS. SCT TO ISOLD COVERAGE THROUGHOUT THE
DAY WITH MOST WIDESPREAD ACTIVITY TO THE NORTH. WIND AND HAIL
THREAT WITH THESE AS ALREADY STORMS ARE INTENSE. LOW LEVEL
MOISTURE IS EXPECTED TO REMAIN AVAILABLE TODAY ACROSS THE
SOUTH...ALONG WITH MORE INTENSE HEATING. NAM INDICATES BL
CONVERGENCE ACROSS THE SOUTH. FAIRLY HIGH CAPE AND SHEAR OF 30-
40KT SHOULD RESULT IN MORE SEVERE WEATHER CHANCES. EXACT PLACEMENT
OF SURFACE FEATURES WILL DETERMINE THE MOST LIKELY LOCATIONS...BUT
ANYWHERE IN THE SOUTHERN 2/3 OF THE CWA WILL STAND THE RISK OF
SEVERE STORMS AND ISOLATED TORNADOES DUE TO POTENTIAL SUPERCELL
DEVELOPMENT. IN ADDITION TO STORMS THAT INITIATE WITHIN THE
CWA...DEVELOPMENT TO THE WEST OF THE AREA WILL GENERALLY WORK TO
THE ESE THROUGH THE EVENING. GREATEST CHANCES FOR OVERNIGHT STORMS
AND RAINFALL ACROSS THE SOUTH. IF MAIN AREA OF CONVECTION HEADS
ACROSS KS AGAIN...MANY AREAS MAY REMAIN DRY DURING THE OVERNIGHT.
HAVE KEPT POPS THROUGHOUT THE NIGHT AND EXTENDED THROUGHOUT THE
DAY ON THURSDAY AS WELL WITH JET DYNAMICS STILL IN PLACE. FRIDAY
IS TRANSITION TO NW FLOW ALOFT WHICH THEN REMAINS OVER THE
WEEKEND. WARMED UP TEMPS ON FRIDAY WHICH RESULTS IN ZERO CIN BY
18Z...THEREFORE DID NOT GET FANCY WITH POP TIMING AND KEPT ANOTHER
12HR PERIOD. MOST INTENSE ACTIVITY HOWEVER SHOULD BE EXPECTED
DURING THE AFTERNOON/EVENING HOURS AS INSTABILITY IS MAXIMIZED. NO
CHANGES TO POPS ON SATURDAY WITH CHANCES FOR TSRA STILL THERE. MAY
NEED SOME POPS FOR SUNDAY AGAIN WITH CONTINUED NW FLOW. TEMPS A
BIT TRICKY BUT THINK LOWEST VALUES BASED ON CONVECTIVE FEEDBACK SO
WILL HOLD IN THE 80S.

.LONG TERM...
WARMED UP THE BEGINNING OF NEXT WEEK ONLY SLIGHTLY AS RIDGING
ATTEMPTS TO EXPAND TO THE NORTHEAST. WILL MAINTAIN A DRY
FORECAST ALTHOUGH ISOLD DEVELOPMENT IS POSSIBLE...ESPECIALLY
NORTHERN ZONES...WITH DEVELOPMENT OVER THE BLACK HILLS IMPACTING
THE AREA.

&&

.SYNOPSIS...
WV PLACES PLACES UPPER LOW OVER THE MB/SK BORDER. CONVECTION TO
THE SOUTH OF THE CWA IS MOVING GNERALLY TO THE ENE...WITH
ADDITIONAL DEVELOPMENT ACROSS SD. SOME OF THE STORMS OVER SD
APPEAR TO BE PRETTY SEVERE...SO WILL CONTNIUE TO MONITOR THE
NORTHERN TIER THIS MORNING ESPESCIALLY WITH THE RIGHT MOVER
APPROACHING THE EASTERN PANHANDLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JMC
Hazardous weather outlook, Jun 21, 12:07 AM MDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
107 AM CDT WED JUN 21 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-211100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
107 AM CDT WED JUN 21 2006 /1207 AM MDT WED JUN 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
OVERNIGHT. A FEW OF THE STRONGER STORMS MAY CONTAIN BRIEF HEAVY
RAIN AND PEA SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT WILL SHIFT SOUTHWARD ON
WEDNESDAY AS THE FRONT SLIPS FURTHER SOUTH. ON WEDNESDAY THE
GREATEST RISK FOR SEVERE STORMS WILL FOCUS SOUTH OF HIGHWAY 2.
THEN THURSDAY AS THE FRONT MOVES FURTHER SOUTH SCATTERED
THUNDERSTORMS WILL REMAIN POSSIBLE...BUT SEVERE STORM DEVELOPMENT
IS NOT EXPECTED THROUGH NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE REMAINDER OF TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:04 AM MDTSevere Thunderstorm WarningLBFWheeler41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.